MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 ANTIGEN SELF-TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 ANTIGEN SELF-TEST; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported false positive results with the binaxnow covid-19 antigen self-test performed on two dates using two lots with the kit swab and a nasal sample.This mfr.Report addresses test one (1) of two (2).The consumer reported taking the test on (b)(6) 2022 and getting a faint sample line (positive), but had isolated for two weeks with no symptoms.Confirmation testing was performed the same day using an ihealth test and generated a negative result.The customer confirmed there was no impact or treatment done.
 
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.Please reference all related mfr.Report numbers: 1221359-2022-03421.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 180685 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195- 100 / lot 180685 and device part number 195-430h / lot 178467.The lot met the required release specifications.The current overall incident rate for false positive patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue however a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.A review of complaints against the kit lot for the reported issue indicates product performance is as expected and a product deficiency has not been identified.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the corrected information for the investigation conclusion.The information submitted under supplemental report one (1) was for mfr report number 1221359-2022-03421, but was inadvertently submitted under 1221359-2022-03420.Corrected fields and investigation conclusion: testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 172637 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195- 160 / 195-260 / lot 172637 and device part number 195-430h / lot 164557.The lot met the required release specifications.The current overall incident rate for false positive patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue however a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.A review of complaints against the kit lot for the reported issue indicates product performance is as expected and a product deficiency has not been identified.

Brand Name
BINAXNOW COVID-19 ANTIGEN SELF-TEST
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough,
ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough,
MDR Report Key15005804
Report Number1221359-2022-03420
Device Sequence Number11392359
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301722112110175450A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/11/2022
Device Catalogue Number195-160
Device Lot Number172637
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/18/2022
07/18/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/04/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale